4 doctors weighed in:

Ever since I started treatment for hepatitis c, i've been getting terrible coughs. Is this normal?

4 doctors weighed in
Dr. Brett Kalmowitz
Internal Medicine - Gastroenterology
2 doctors agree

In brief: It can be

Ribavirin is known to cause cough as a side effect.
However, your doctor should listen to your lungs to determine if there is any wheezing or signs of pneumonia.

In brief: It can be

Ribavirin is known to cause cough as a side effect.
However, your doctor should listen to your lungs to determine if there is any wheezing or signs of pneumonia.
Dr. Brett Kalmowitz
Dr. Brett Kalmowitz
Thank
Dr. Camilla Graham
Internal Medicine - Infectious Disease

In brief: Yes

The Ribavirin causes a dry cough.
I don't know why. You should have someone listen to your lungs in case this is actually an infection.

In brief: Yes

The Ribavirin causes a dry cough.
I don't know why. You should have someone listen to your lungs in case this is actually an infection.
Dr. Camilla Graham
Dr. Camilla Graham
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors